Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Hastings, NE

May 23, 2016Jewell County, Kansas; Nuckolls County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2016, 10:28 PM CDT for Jewell County, Kansas; Nuckolls County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2016, 10:28 PM CDT (03:28 UTC)
Expired
May 23, 2016, 11:15 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
60.0 mph

Counties Jewell County, KS, Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS53 KGID 240328
SVRGID
KSC089-NEC129-240415-
/O.NEW.KGID.SV.W.0116.160524T0328Z-160524T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1115 PM CDT

* AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BOSTWICK...OR 36 MILES NORTH OF BELOIT...MOVING EAST AT 20 MPH.
  THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR JEWELL
  AND NUCKOLLS COUNTIES. 

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
      4000 9830 4000 9827 4008 9827 4008 9782
TIME...MOT...LOC 0327Z 276DEG 15KT 3999 9821 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
4 follow-up statements
092 
WWUS53 KGID 240339
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1039 PM CDT MON MAY 23 2016

KSC089-NEC129-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-NUCKOLLS NE-
1039 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL AND SOUTHERN NUCKOLLS COUNTIES...

AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSTWICK...OR
35 MILES NORTH OF BELOIT...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
      4000 9830 4000 9827 4008 9827 4008 9782
TIME...MOT...LOC 0339Z 278DEG 15KT 3998 9815 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
158 
WWUS53 KGID 240346
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT MON MAY 23 2016

KSC089-NEC129-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-NUCKOLLS NE-
1046 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL AND SOUTHERN NUCKOLLS COUNTIES...

AT 1046 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEBBER...OR 33
MILES NORTH OF BELOIT...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...WEBBER...BOSTWICK AND LOVEWELL STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9782 4000 9793 3979 9793 3990 9832
      4000 9830 4000 9827 4005 9827 4008 9782
TIME...MOT...LOC 0346Z 282DEG 17KT 3996 9809 

HAIL...1.25IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
430 
WWUS53 KGID 240357
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT MON MAY 23 2016

NEC129-240406-
/O.CAN.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
NUCKOLLS NE-
1057 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NUCKOLLS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0356Z 282DEG 14KT 3994 9804 

$$

KSC089-240415-
/O.CON.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-
1057 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JEWELL COUNTY...

AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBBER...OR 33
MILES NORTH OF BELOIT...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEBBER AND LOVEWELL STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0356Z 282DEG 14KT 3994 9804 

HAIL...1.00IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
515 
WWUS53 KGID 240410
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT MON MAY 23 2016

KSC089-240420-
/O.EXP.KGID.SV.W.0116.000000T0000Z-160524T0415Z/
JEWELL KS-
1110 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEWELL COUNTY
WILL EXPIRE AT 1115 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3990 9832 4000 9830 4000 9793 3979 9793
TIME...MOT...LOC 0409Z 276DEG 15KT 3994 9804 

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 23, 6:38 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
638 PM CDT MON MAY 23 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 319 PM CDT Mon May 23 2016

Satellite and observations show a band of lower clouds across a
small part of the area this afternoon, with some cirrus for the
east. Surface analysis shows a weak cold front situated north to
south through the forecast area. A few showers and some isolated
thunderstorms are developing.

The NAM, HRRR and a couple of the WRF models indicate there could
be a few isolated to scattered thunderstorms developing during the
afternoon. On the other hand, the GFS and RAP are more robust with
the precipitation across the area. The best chance will be in the
eastern half of the forecast area. Can not rule out the
thunderstorms, but the clouds in the east could slow things down a
little this afternoon. Into the evening hours, an upper level wave
moves into the area and models have thunderstorms developing along
the front. By this evening, the front is expected to drift to the
southeast and the best chance of precipitation during the evening
and overnight will be across north central Kansas and far southern
Nebraska. Some of the thunderstorms may linger into Tuesday
morning, but there could be a little bit of a break during the
late morning hours. Another upper level wave moves into the area
on Tuesday. There is still a few differences in the models. The
GFS and the NAM both bring in some precipitation mid day into the
afternoon hours, but the WRF models are more dry during the
afternoon. Have kept some small POPs.

.LONG TERM...(Tuesday night through Monday)
Issued at 319 PM CDT Mon May 23 2016

Tuesday night there is a developing surface low and cold front
across western Nebraska and Kansas and another upper level wave
moves into the area. Thunderstorms are expected to develop during
the afternoon on the high plains and should move into the area
during the evening and continue into the overnight hours. This
looks to be the best chance for some thunderstorms. A few of the
thunderstorms will linger into the morning hours Wednesday, but
with another weak wave that moves into the area there is still a
chance for thunderstorms during the afternoon.

Models continue to show a couple of weak upper level waves that
move through the area Wednesday night. There are spotty areas of
QPF across the area and there is a chance for some thunderstorms.
By Thursday afternoon the ECMWF and GFS both have a cold front
moving into the area with the upper low approaching. Thunderstorms
are expected to develop in the vicinity of the front during the
afternoon. The upper low moves into the area Thursday night and
there is another good chance for thunderstorms.

The models have a few differences for Friday and beyond. The GFS
is faster to move the upper low out of the area than the ECMWF,
but there continue to be several upper level waves that move
through the area. Each wave has the potential to bring some
thunderstorms, but it will depend on the timing of the waves and
what happens to the surface front that tends to linger, getting
stronger and weaker at different times. Have kept chances for
thunderstorms in through the period, but it will not be raining
all the time. It is just hard to define just when there will be
something going on.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday)
Issued at 638 PM CDT Mon May 23 2016

Significant Weather: Tstm threat will end in the next 2 hrs. Then
tstm threat redevelops Tue afternoon.

Tonight: VFR except within sct tstms with IFR VSBYs will end
early...then decreasing clouds. Tstms could develop over Nrn KS
and this is expected to send a dense cirrostratus OVC over the
terminals after 06Z. Light SE winds 10 kts or less. There is a low
probability for patchy MVFR fog...but currently expect clouds
should mitigate the threat. Confidence: Medium

Tue: VFR CIGs thru the morning...probably around 20K ft. By 17Z
expect sct Cu to develop around 5K ft and eventually become bkn as
isolated pockets of IFR vsbys develop in +TSRA. SE winds gradually
increase to around 12 kts in the afternoon. Confidence: Medium

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Halblaub
Hazardous weather outlook, May 23, 3:32 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
332 PM CDT MON MAY 23 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
332 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA TO PHILLIPSBURG KANSAS. HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THESE
STORMS WILL LIKELY PRODUCE HAIL AROUND THE SIZE OF GOLF BALLS AND
DAMAGING WINDS. THERE WILL ALSO BE THE THREAT FOR ISOLATED
TORNADOES.

THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY BEYOND TUESDAY.
HOWEVER...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE ADDITIONAL
POTENTIAL FOR SEVERE STORMS WITH ANY CONFIDENCE AT THIS TIME.
ADDITIONALLY...IF THUNDERSTORMS REPEATEDLY OCCUR IN SOME
AREAS...FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 23, 8:49 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HEAVY RAIN       GRAND ISLAND            40.92N 98.37W
05/23/2016  M2.30 INCH       HALL               NE   MESONET

            2.14 FELL IN THE LAST 2 HRS. STORM TOTAL FELL IN THE LAST
            3 HRS.

&&

HALBLAUB
Local storm report, May 23, 8:50 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       GRAND ISLAND            40.92N 98.37W
05/23/2016  M2.18 INCH       HALL               NE   PUBLIC

            RETIRED NWS EMPLOYEE REPORTED 2.18 INCHES OF RAIN SO FAR.

&&

REED
Local storm report, May 23, 9:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      GRAND ISLAND            40.92N 98.37W
05/23/2016                   HALL               NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS STREET FLOODING AND MAN HOLE
            COVERS DISPLACED IN GRAND ISLAND.

&&

REED
Local storm report, May 23, 9:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             AURORA                  40.87N 98.00W
05/23/2016  E1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL IN AURORA.

&&

REED
Local storm report, May 23, 9:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TORNADO          3 N JUNIATA             40.63N 98.51W
05/23/2016                   ADAMS              NE   911 CALL CENTER

            BRIEF NON-SUPERCELL TORNADO. THREE REPORTS RECEIVED BY
            911 CALL CTR. PHOTO CONFIRMATION RECEIVED OF A SMALL
            FUNNEL AND DEBRIS CLOUD. THERE WAS NO LIGHTNING. NO SHWR
            OVERHEAD...JUST BUILDING CU/STRATOCU.

0534 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

0538 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
            GILTNER.

0539 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS GOLF BALL SIZE HAIL IN GILTNER.

0548 PM     HAIL             3 WSW HARVARD           40.60N 98.15W
05/23/2016  E1.00 INCH       CLAY               NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS HAIL UP TO THE SIZE OF QUARTERS 3
            MILES WSW OF HARVARD.

0607 PM     HAIL             3 SSE MARQUETTE         40.97N 97.99W
05/23/2016  E1.75 INCH       HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL TO THE SIZE OF PING PONG
            BALLS AND GOLF BALLS.

0738 PM     HAIL             4 NW ALDA               40.91N 98.52W
05/23/2016  E1.00 INCH       HALL               NE   TRAINED SPOTTER

0757 PM     HAIL             GRAND ISLAND            40.92N 98.37W
05/23/2016  E1.00 INCH       HALL               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL TO THE SIZE OF QUARTERS.

0820 PM     FLASH FLOOD      GRAND ISLAND            40.92N 98.37W
05/23/2016                   HALL               NE   911 CALL CENTER

            UNDERPASSES ARE FLOODED AND HAVE BEEN CLOSED.

0845 PM     HEAVY RAIN       GRAND ISLAND            40.92N 98.37W
05/23/2016  M2.18 INCH       HALL               NE   PUBLIC

            RETIRED NWS EMPLOYEE REPORTED 2.18 INCHES OF RAIN SO FAR.

0848 PM     HEAVY RAIN       GRAND ISLAND            40.92N 98.37W
05/23/2016  M2.30 INCH       HALL               NE   MESONET

            2.14 FELL IN THE LAST 2 HRS. STORM TOTAL FELL IN THE LAST
            3 HRS.

0859 PM     FLASH FLOOD      GRAND ISLAND            40.92N 98.37W
05/23/2016                   HALL               NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS STREET FLOODING AND MAN HOLE
            COVERS DISPLACED IN GRAND ISLAND.

0925 PM     HAIL             AURORA                  40.87N 98.00W
05/23/2016  E1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL IN AURORA.

&&

REED
Local storm report, May 23, 9:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             RED CLOUD               40.09N 98.52W
05/23/2016  E0.88 INCH       WEBSTER            NE   TRAINED SPOTTER

            SOME ROTATION IN THE STORM.

0930 PM     HAIL             AURORA                  40.87N 98.00W
05/23/2016  E0.75 INCH       HAMILTON           NE   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

0933 PM     HAIL             AURORA                  40.87N 98.00W
05/23/2016  E1.00 INCH       HAMILTON           NE   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

&&

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:44 PM CDTSevere Thunderstorm WarningGIDJewell46 min
May 23, 10:37 PM CDTSpecial Weather StatementGIDPhillips38 min
May 23, 10:49 PM CDTSevere Thunderstorm WarningGIDPhillips41 min
May 23, 11:12 PM CDTSpecial Weather StatementGIDJewell48 min
May 23, 11:25 PM CDTSevere Thunderstorm WarningGIDJewell, Smith50 min
May 23, 11:29 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith46 min
May 23, 11:38 PM CDTSpecial Weather StatementGIDRooks52 min
May 23, 11:43 PM CDTSevere Thunderstorm WarningGIDRooks47 min
May 24, 12:00 AM CDTSevere Thunderstorm WarningGIDJewell45 min
May 24, 12:15 AM CDTSevere Thunderstorm WarningGIDOsborne, Smith45 min
May 24, 12:23 AM CDTSevere Thunderstorm WarningGIDJewell52 min
May 24, 12:26 AM CDTSevere Thunderstorm WarningGIDRooks49 min
May 24, 12:54 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith51 min
May 24, 1:07 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks38 min
May 24, 1:17 AM CDTSpecial Weather StatementGIDPhillips13 min
May 24, 1:24 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks51 min
May 24, 1:39 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks51 min
May 24, 1:42 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith48 min
May 24, 2:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks23 min
May 24, 2:15 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne45 min
May 24, 2:37 AM CDTSevere Thunderstorm WarningGIDRooks38 min
May 24, 3:38 AM CDTAreal Flood AdvisoryGIDOsborne, Phillips, Rooks, Smith9 hr
May 24, 3:42 AM CDTSpecial Weather StatementGIDOsborne, Rooks48 min
May 24, 4:00 AM CDTFlash Flood WarningGIDRooks6 hr
May 24, 4:05 AM CDTSpecial Weather StatementGIDMitchell40 min
May 24, 4:42 AM CDTSpecial Weather StatementGIDOsborne48 min
May 24, 4:46 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks44 min
May 24, 5:10 AM CDTAreal Flood AdvisoryGIDMitchell6 hr
May 24, 9:01 AM CDTAreal Flood WarningGIDRooks8 hr
May 23, 7:05 PM CDTSpecial Weather StatementGIDNance10 min
May 23, 7:10 PM CDTSevere Thunderstorm WarningGIDMerrick11 min
May 23, 7:19 PM CDTSpecial Weather StatementGIDHall11 min
May 23, 7:27 PM CDTSpecial Weather StatementGIDAdams33 min
May 23, 7:30 PM CDTSpecial Weather StatementGIDNance15 min
May 23, 7:34 PM CDTSevere Thunderstorm WarningGIDNance26 min
May 23, 7:36 PM CDTSevere Thunderstorm WarningGIDHall39 min
May 23, 7:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster32 min
May 23, 7:55 PM CDTSevere Thunderstorm WarningGIDMerrick50 min
May 23, 7:57 PM CDTSpecial Weather StatementGIDFranklin33 min
May 23, 8:08 PM CDTSevere Thunderstorm WarningGIDFranklin37 min
May 23, 8:11 PM CDTFlash Flood WarningGIDHall, Merrick3 hr
May 23, 8:12 PM CDTSpecial Weather StatementGIDKearney48 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningGIDHall45 min
May 23, 8:19 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick27 min
May 23, 8:33 PM CDTSevere Thunderstorm WarningGIDHamilton42 min
May 23, 8:40 PM CDTFlash Flood WarningGIDHamilton3 hr
May 23, 8:41 PM CDTSpecial Weather StatementGIDAdams34 min
May 23, 8:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster32 min
May 23, 8:53 PM CDTSevere Thunderstorm WarningGIDPolk, York52 min
May 23, 9:05 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick40 min
May 23, 9:13 PM CDTSevere Thunderstorm WarningGIDWebster47 min
May 23, 9:35 PM CDTSevere Thunderstorm WarningGIDMerrick, Polk, York40 min
May 23, 9:45 PM CDTSevere Thunderstorm WarningGIDHamilton23 min
May 23, 10:39 PM CDTSpecial Weather StatementGIDYork51 min
May 23, 11:14 PM CDTAreal Flood WarningGIDHall, Merrick12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.